Alert archive / Indiana / Areal Flood Warnings in 2021
Areal Flood Warning 32, NWS Indianapolis, IN
NWS Indianapolis, IN issued this areal flood warning at Dec 11, 2021, 10:17 AM EST for Rush County, Indiana. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 11, 2021, 10:17 AM EST (15:17 UTC)
- Expired
- Dec 12, 2021, 9:45 AM EST
- In force
- 23 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
County Rush County, IN
The radar
The Indianapolis radar (KIND), 78 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
603
WGUS43 KIND 111517
FLWIND
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Indianapolis IN
1017 AM EST Sat Dec 11 2021
INC139-112115-
/O.NEW.KIND.FA.W.0032.211211T1517Z-211211T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rush IN-
1017 AM EST Sat Dec 11 2021
...FLOOD WARNING IN EFFECT UNTIL 415 PM EST THIS AFTERNOON...
* WHAT...River flooding caused by excessive rainfall is expected.
* WHERE...A portion of central Indiana, including the following
county, Rush.
* WHEN...Until 415 PM EST Saturday.
* IMPACTS...Flooding of rivers, creeks, streams, and other low-lying
and flood-prone locations is imminent or occurring.
* ADDITIONAL DETAILS...
- At 1012 AM EST, River gauge report indicated flooding is
occurring along the Flatrock River near Raleigh. Between 1
and 2 inches of rain have fallen.
- Some locations that will experience flooding include...
mainly rural areas of Northeastern Rush County
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3978 8538 3978 8535 3977 8535 3972 8534
3969 8537 3971 8540 3973 8538
$$
AU4 follow-up statements
533
WGUS43 KIND 112028
FLWIND
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Indianapolis IN
328 PM EST Sat Dec 11 2021
INC139-120315-
/O.EXT.KIND.FA.W.0032.000000T0000Z-211212T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rush IN-
328 PM EST Sat Dec 11 2021
...FLOOD WARNING NOW IN EFFECT UNTIL 1015 PM EST THIS EVENING...
* WHAT...Flooding caused by excessive rainfall continues.
* WHERE...A portion of central Indiana, including the following
county, Rush.
* WHEN...Until 1015 PM EST Saturday.
* IMPACTS...Flooding of rivers, creeks, streams, and other low-lying
and flood-prone locations is imminent or occurring. Low-water
crossings are inundated with water and may not be passable.
* ADDITIONAL DETAILS...
- At 326 PM EST, River gauge report indicated flooding is
occurring along the Flatrock River near Raleigh. Between 1
and 2 inches of rain fell late Friday night and early this
morning.
- Some locations that will experience flooding include...
mainly rural areas of Northeastern Rush County
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3978 8538 3978 8535 3977 8535 3972 8534
3969 8537 3971 8540 3973 8538
$$
Ryan158
WGUS43 KIND 120230
FLWIND
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Indianapolis IN
930 PM EST Sat Dec 11 2021
INC139-121445-
/O.EXT.KIND.FA.W.0032.000000T0000Z-211212T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rush IN-
930 PM EST Sat Dec 11 2021
...FLOOD WARNING NOW IN EFFECT UNTIL 945 AM EST SUNDAY...
* WHAT...River flooding caused by excessive rainfall is expected.
* WHERE...A portion of central Indiana, including the following
county, Rush.
* WHEN...Until 945 AM EST Sunday.
* IMPACTS...Flooding of rivers, creeks, streams, and other low-lying
and flood-prone locations is imminent or occurring. Low-water
crossings are inundated with water and may not be passable.
* ADDITIONAL DETAILS...
- At 930 PM EST, River gauge report indicated flooding is
occurring along the Flatrock River near Raleigh. Between 1
and 2 inches of rain fell late Friday night and early
Saturday morning.
- Some locations that will experience flooding include...
mainly rural areas of Northeastern Rush County
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3978 8538 3978 8535 3977 8535 3972 8534
3969 8537 3971 8540 3973 8538
$$
50874
WGUS83 KIND 121123
FLSIND
Flood Statement
National Weather Service Indianapolis IN
623 AM EST Sun Dec 12 2021
INC139-121445-
/O.CON.KIND.FA.W.0032.000000T0000Z-211212T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rush IN-
623 AM EST Sun Dec 12 2021
...FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM EST THIS MORNING...
* WHAT...Flooding caused by excessive rainfall continues.
* WHERE...A portion of central Indiana, including the following
county, Rush.
* WHEN...Until 945 AM EST.
* IMPACTS...Flooding of rivers, creeks, streams, and other low-lying
and flood-prone locations is imminent or occurring. Low-water
crossings are inundated with water and may not be passable.
* ADDITIONAL DETAILS...
- At 623 AM EST, gauge reports indicated an area of very heavy
rainfall across the warned area. Between 1 and 2 inches of
rain fell Friday and Friday night.
- Some locations that will experience flooding include...
mainly rural areas of Northeastern Rush County
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3978 8538 3978 8535 3977 8535 3972 8534
3969 8537 3971 8540 3973 8538
$$
MK544
WGUS83 KIND 121437
FLSIND
Flood Statement
National Weather Service Indianapolis IN
937 AM EST Sun Dec 12 2021
INC139-121447-
/O.EXP.KIND.FA.W.0032.000000T0000Z-211212T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rush IN-
937 AM EST Sun Dec 12 2021
...FLOOD WARNING WILL EXPIRE AT 945 AM EST THIS MORNING...
The Flood Warning will expire at 945 AM EST this morning for a
portion of central Indiana, including the following county, Rush.
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3978 8538 3978 8535 3977 8535 3972 8534
3969 8537 3971 8540 3973 8538
$$
RyanWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this areal flood warning went out at Dec 11, 6:51 AM EST, 3 hours 26 minutes earlier.
Area forecast discussion, Dec 11, 6:51 AM EST, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 651 AM EST Sat Dec 11 2021 ...Updated Aviation Discussion... .Short Term...(Today through Sunday) Issued at 307 AM EST Sat Dec 11 2021 ...Convection finally pushing east prior to daybreak... ...Gusty winds today nearing 50 mph at times... Early this morning convection has persisted across central Indiana. Tornado watches will likely come to an end around 10Z or just prior. But some scattered convection will still be flirting with warning criteria given any structure that can be tall enough will easily bring to the surface the 50-60kts of winds aloft. Winds have continued to become more uniform, eliminating the directional shear from earlier this morning and become more speed shear dominant in the 0-1km layer. Then the focus will transition to the wind advisory. Moisture rich atmosphere will persist through this morning, as dewpoints have surged well into the 50s to lower 60s across the state. Thermal ridge remains overhead, but frontal boundary will continue to press east as the 500mb vort axis pivots east mid- morning. Mixed layer continues to be progged to push well into the 2- 3kft range, where a core of 40-50kts of wind will exist. Height rises will likely not occur until after 21z, meaning the gusty winds will continue well into the afternoon before enough ridging arrives from the west to stabilize the environment. Max temps for today will likely occur during the morning hours or just prior to dawn, with temps slowly falling later this afternoon. Then overnight as ridging continues to advect in from the west coupled with clearing skies, expect temps to fall back to the upper 20s. The caveat for the overnight hours will be potential for fog to develop. With light winds expected, the concern is not enough subsidence will occur in the afternoon hours or evening that we could see some radiational fog develop overnight. But as eluded to about temps, there could be just enough friction aloft to inhibit temps from radiating and thus helping to keep fog from developing. Sunday: Ridging will remain in place across the Ohio Valley, with benign conditions. Mixed layer will once again increase marginally Sun afternoon to around 1800ft agl, and produce some west/southwest breezes in the 15 to 25 mph range. Otherwise Sun should be a rather quiet day with temps in the mid/upr 40s. && .Long Term...(Sunday night through Friday) Issued at 307 AM EST Sat Dec 11 2021 The start of the long term will continue the respite from the widespread convection we have seen yesterday and through this overnight as the surface high shifts to the southeastern states Sunday night into Tuesday. As it does so, warm and moist Gulf return flow will gear up over the Ohio Valley and Great Lakes. This will initially provide gradual moderating temperatures and dry weather but then a warm front will lift northeast into the Ohio Valley Tuesday night into Wednesday as the upper flow turns southwest ahead of a California trough. This will provide enough forcing to justify rain shower chances by Tuesday and especially Tuesday night. As the aforementioned upper trough moves into the Rockies it will spin up strong surface low pressure. The surface system will then quickly march northeast to near Lake Superior Wednesday night and Hudson Bay Thursday. As it does so, an associated cold front will slide southeast across central Indiana on Thursday. The front will interact with deep moisture and support good chance to likely showers on Thursday. However, with the upper through and better forcing well north of the area and instability marginal at best, a thunder mention is not needed at least at this point. Finally, there appears to be some potential for the front to return north late next week as displayed in blend PoPs. Confidence is low, but do not want to pull them out yet at the risk of flip flopping. Based on 850 millibar temperatures greater than 12 degrees Celsius, 60s are possible again by Wednesday. Temperatures will then tumble next week but only back to around normal or better with highs mostly in the 40s. && .Aviation...(12Z TAF Issuance) Issued at 650 AM EST Sat Dec 11 2021 IMPACTS: * Winds will become westerly with the cold frontal passage early today: gusts at 30-40kts expected throughout much of the day Discussion: Mainly VFR conds, with some pockets of MVFR CIGs mid-morning through the afternoon hours. Winds will become quite strong shortly after daybreak with gusts at times well into the 30KT to near 40KT range, strongest to the north. These gusts will dissipate very late in the period in typical diurnal fashion. && .IND WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 5 PM EST this afternoon for INZ021-028>031- 035>049. && Short Term...Beach Long Term...MK Aviation...Beach
Hazardous weather outlook, Dec 11, 3:24 AM EST, 6 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 324 AM EST Sat Dec 11 2021 INZ021-028>031-035>049-051>057-060>065-067>072-120830- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 324 AM EST Sat Dec 11 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Some lingering thunderstorms early this morning could become strong or even severe before ending around daybreak, mainly east of a Bloomington to Rushville line. Strong westerly wind gusts up to 40 to 50 mph are expected today. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No Hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight and early Saturday. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 8:30 PM EST | Special Weather Statement | IND | Daviess, Lawrence, Martin | 45 min |
| Dec 10, 9:22 PM EST | Special Weather Statement | IND | Jennings | 23 min |
| Dec 10, 9:34 PM EST | Special Weather Statement | IND | Brown | 26 min |
| Dec 10, 9:38 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson, Shelby | 25 min |
| Dec 10, 11:14 PM EST | Special Weather Statement | IND | Hendricks, Johnson, Marion, Morgan, Shelby | 31 min |
| Dec 10, 11:32 PM EST | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 28 min |
| Dec 10, 11:42 PM EST | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Martin, Monroe, Owen | 33 min |
| Dec 10, 11:45 PM EST | Tornado Warning | IND | Fountain, Parke, Vermillion | 30 min |
| Dec 10, 11:55 PM EST | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Sullivan | 35 min |
| Dec 10, 11:55 PM EST | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Tippecanoe, Vermillion, Vigo and 1 more | 35 min |
| Dec 11, 12:10 AM EST | Tornado Warning | IND | Daviess, Greene, Knox, Sullivan | 22 min |
| Dec 11, 12:16 AM EST | Severe Thunderstorm Warning | IND | Carroll, Clinton, Montgomery, Parke, Putnam, Tippecanoe | 29 min |
| Dec 11, 12:36 AM EST | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Hamilton, Howard, Montgomery and 1 more | 24 min |
| Dec 11, 12:58 AM EST | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Hendricks, Howard, Madison and 4 more | 32 min |
| Dec 11, 1:05 AM EST | Severe Thunderstorm Warning | IND | Parke, Vermillion, Vigo | 25 min |
| Dec 11, 1:18 AM EST | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Henry, Madison, Tipton | 38 min |
| Dec 11, 1:28 AM EST | Severe Thunderstorm Warning | IND | Clay, Parke, Putnam, Vigo | 32 min |
| Dec 11, 1:44 AM EST | Areal Flood Advisory | IND | Boone, Clinton, Montgomery, Parke, Putnam, Vermillion | 4 hr |
| Dec 11, 1:49 AM EST | Severe Thunderstorm Warning | IND | Hendricks, Putnam | 26 min |
| Dec 11, 1:59 AM EST | Severe Thunderstorm Warning | IND | Hendricks, Putnam | 21 min |
| Dec 11, 2:08 AM EST | Special Weather Statement | IND | Daviess, Greene, Knox, Martin | 52 min |
| Dec 11, 2:15 AM EST | Severe Thunderstorm Warning | IND | Hamilton, Marion | 30 min |
| Dec 11, 2:35 AM EST | Severe Thunderstorm Warning | IND | Delaware, Henry, Madison | 25 min |
| Dec 11, 2:40 AM EST | Special Weather Statement | IND | Brown, Johnson, Monroe | 50 min |
| Dec 11, 2:56 AM EST | Severe Thunderstorm Warning | IND | Delaware, Randolph | 34 min |
| Dec 11, 2:56 AM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson, Monroe, Morgan, Shelby | 34 min |
| Dec 11, 3:31 AM EST | Areal Flood Advisory | IND | Boone, Delaware, Hamilton, Madison, Tipton | 3 hr |
| Dec 11, 3:39 AM EST | Special Weather Statement | IND | Rush | 36 min |
| Dec 11, 3:44 AM EST | Severe Thunderstorm Warning | IND | Rush | 16 min |
| Dec 11, 3:53 AM EST | Special Weather Statement | IND | Jennings | 37 min |
| Dec 11, 11:49 AM EST | River Flood Warning | IND | Delaware, Randolph | 16 hr |
Nearby
Areal Flood Warnings in Indiana, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.